Communications in Information and Systems
Volume 2 (2002)
A new class of non-Shannon-type inequalities for entropies
Pages: 147 – 166
In this paper we prove a countable set of non-Shannon-type linear information inequalities for entropies of discrete random variables, i.e., information inequalities which cannot be reduced to the “basic” inequality $I (X : Y | Z) \geq 0$. Our results generalize the inequalities of Z. Zhang and R. Yeung (1998) who found the first examples of non-Shannon-type information inequalities.